Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 28, 1996, 5:03 PM CDT for Gallatin County, Saline County, Illinois; Posey County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1996, 5:03 PM CDT (22:03 UTC)
- Expired
- Apr 28, 1996, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Gallatin County, IL, Saline County, IL, Posey County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 282204 FFWPAH ILC055-059-077-165-199-INC129-290400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 503 PM CDT SUN APR 28 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ILLINOIS ...FRANKLIN COUNTY...GALLATIN COUNTY...JACKSON COUNTY ...SALINE COUNTY...WILLIAMSON COUNTY IN SOUTHWEST INDIANA ...POSEY COUNTY HEAVY RAIN CONTINUES TO FALL OVER PARTS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. EMERGENCY PERSONNEL FROM AROUND THE AREA REPORT NUMEROUS ROAD CLOSURES DUE TO HIGH WATER. IN JACKSON COUNTY...PARTS OF ROUTES 51 AND 127 ARE CLOSED DUE RISING WATER. IN FRANKLIN COUNTY...SEVERAL ROADS BETWEEN WEST FRANKFORT AND BENTON ARE UNDER WATER WITH SOME BUILDINGS...INCLUDING A NURSING HOME...NOW BEING THREATENED BY RISING WATERS. THE HEAVY RAIN SHOULD CONTINUE THROUGHOUT THE NIGHT MAKING A BAD SITUATION EVEN WORSE. CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR OTHER BROADCAST MEDIA FOR FURTHER UPDATES ON THIS DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. KEYSOR &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 1:15 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 28, 1:15 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SUN APR 28 1996 DYING MCS EVIDENT ON SATELLITE CONTINUES TO PUT RAIN IN 60 MILE BAND CENTERED ALONG A LINE FROM WEST OF CGI TO EVV. ISOLATED REPORTS OF PONDING ON ROADS. WARM FRONT HAS EDGED INTO WESTERN KENTUCKY. VAD WINDS AT KPAH SHOWS 30 KT WINDS 2-4K FEET WITH 50 KT WINDS ABOVE 5K FEET. VAD WINDS INDICATE LOW LEVEL DIRECTIONAL SHEAR HAS PICKED AGAIN AFTER GOING UNIDIRECTIONAL THIS MORNING. BLOOMFIELD PROFILER HASN`T UPDATED ON THE NET SINCE 15Z. MORE SUNSHINE ... ASSOCIATED WITH WARM FRONT ...SPREADING INTO SECTIONS SOUTH OF POPLAR BLUFF MO TO MADISONVILLE KY LINE. LIKELY DESTABILIZATION OF ATMOSPHERE WITH TEMP RISE...TO MAKE FOR A CONTINUED BUSY DAY. LOOKING TO TONIGHT AND TOMMORROW...ETA HAS BEEN DOING A GOOD JOB. THIS MODEL SHOWS SURFACE LOW AND ASSOCIATED SHORT WAVE WILL MOVE INTO AREA. UPPER LEVEL WINDS HAVE BACKED FROM WEST TO SOUTHWEST (VAD WINDS/PROFILER) INDICATING APPROACHING WAVE. 12Z 500 MB ANALYSIS SHOWS THIS IN OK & TEXAS PANHANDLE. HEAVY RAIN LOOKS LIKE GOOD BET WITH HIGH LOW LEVEL RH AND 8-12 G/KG 1000 MB MIXING RATIOS. TOTAL MODEL VERTICAL MOTION OF SHOWS TWO BROAD BULLSEYES (OVERNIGHT AND THEN AGAIN TOWARD NOON ON MONDAY. AGREE WITH FLASH FLOOD WATCH...W/PERHAPS CONSIDERING ONE FOR WEST KENTUCKY. LOOKS LIKE TIGHT PRESSURE GRADIENT BEHIND FRONT ...SO CONSIDER 15 TO 25 MPH NW WINDS BEHIND FRONT. UP POPS TO CATEGORICA<L FOR MONDAY. AREA LOW HIGH POP WRN KY 061 066 +/8 SRN IL 058 062 +/8 SE MO 060 062 +/8 SW IN 060 065 +/8 PW
In the hours before
Special weather statement, Apr 28, 12:00 PM CDT, 5 hours 3 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281900- THUNDERSTORM OUTLOOK... VALID UNTIL 7 AM MONDAY NATIONAL WEATHER SERVICE PADUCAH KY 1159 AM CDT SUN APR 28 1996 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 1 PM. THUNDERSTORMS ARE FORECAST TO CONTINUE OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND FAR WESTERN KENTUCKY THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY NOT REACH THE HOPKINSVILLE AND MURRAY AREAS OF KENTUCKY UNTIL THIS EVENING. THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI THIS AFTERNOON AND TONIGHT. ACROSS SOUTHERN ILLINOIS... WESTERN KENTUCKY AND SOUTHWEST INDIANA THE RISK OF SEVERE STORMS WILL BE PRIMARILY AFTER 5 PM TODAY. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. FLOODING RAINS ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH TONIGHT. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE LOWER OHIO VALLEY THIS AFTERNOON AND TONIGHT. STRONG SOUTH WINDS JUST ABOVE THE SURFACE WILL >BRING WARMER AND MORE HUMID AIR NORTHWARD. AS THIS WARM MOIST AIR REACHES THE FRONT...NUMEROUS THUNDERSTORMS ARE EXPECTED. THE STORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:03 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Williamson | 6 hr |
| Apr 28, 5:35 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 6 hr |
| Apr 28, 5:35 PM CDT | Flash Flood Warning | PAH | Hamilton | 6 hr |
| Apr 28, 5:45 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Williamson | 6 hr |
| Apr 28, 5:45 PM CDT | Flash Flood Warning | PAH | Gallatin | 6 hr |
| Apr 28, 5:45 PM CDT | Flash Flood Warning | PAH | Saline | 6 hr |
| Apr 28, 5:35 PM CDT | Flash Flood Warning | PAH | Gibson, Pike, Warrick | 6 hr |
| Apr 28, 5:35 PM CDT | Flash Flood Warning | PAH | Spencer | 6 hr |
| Apr 28, 5:35 PM CDT | Flash Flood Warning | PAH | Vanderburgh | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 1996Flash Flood Warnings in Indiana, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.